Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Phoenix, AZ

October 4, 20074 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Oct 4, 2007, 3:19 PM MST for 4 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Oct 5, 2007, 10:00 AM MST. It was in force for 10 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 4, 2007, 3:19 PM MST (22:19 UTC)
In effect from
Oct 5, 2007, 10:00 AM MST
Expired
Oct 5, 2007, 8:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 10:40 AM MSTDUST STORMEl Centro, CAVISIBILITY DOWN TO 100 YARDS DUE TO BLOWING DUST AND SAND.
Oct 5, 10:55 AM MSTDUST STORMOcotillo, CAVISIBILITY REDUCED TO ZERO ALONG INTERSTATE 8 DUE TO BLOWING DUST. CARS WERE STOPPED. ESTIMATED WIND SPEED OF 45 MPH.
Oct 5, 11:30 AM MSTDUST STORM1 N El Centro, CABLOWING DUST REDUCED VISIBILTY TO 1/2 MILE WITH ESTIMATED WIND GUSTS TO 50 MPH. SMALL TREE BRANCHES SNAPPED OFF IN EL CENTRO.
Oct 5, 12:45 PM MSTDUST STORMSeeley, CAVISIBILITY REDUCED TO UNDER ONE QUARTER OF A MILE IN BLOWING DUST.
Oct 5, 1:00 PM MSTDUST STORM12 W El Centro, CAINTERSTATE 8 CLOSED FROM IN-KO-PAH PARK NEAR THE SAN DIEGO-IMPERIAL COUNTY BORDER EAST TO DUNAWAY ROAD IN EL CENTRO. SOME TRAFFIC RE-ROUTED SOUTH FROM OCOTILLO TO HIGHWAY 98 TO TRAVEL FROM EL CENTRO EAST TO MIDWAY WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2007-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2007-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2927 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 042219
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST THU OCT 4 2007

AZZ131-CAZ230>232-051100-
/O.UPG.KPSR.FW.A.0011.071005T1700Z-071006T0300Z/
/O.NEW.KPSR.FW.W.0015.071005T1700Z-071006T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
319 PM MST THU OCT 4 2007 /319 PM PDT THU OCT 4 2007/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM
MST /8 PM PDT/ FRIDAY FOR SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY DUE TO STRONG GUSTY WINDS AND LOW 
RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM
MST /8 PM PDT/ FRIDAY. THE FIRE WEATHER WATCH THAT WAS ISSUED
PREVIOUSLY IS NO LONGER IN EFFECT AND HAS BEEN UPGRADED TO A RED FLAG
WARNING.

A STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH
SOUTHERN CALIFORNIA AND PORTIONS OF ARIZONA FRIDAY. THIS WILL CAUSE
WINDS TO INCREASE TO 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS
PORTIONS OF SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER
VALLEY. IN ADDITION...A VERY DRY AIRMASS WILL OVERSPREAD THE
AREA...RESULTING IN MINIMUM RELATIVE HUMIDITY VALUES FALLING TO NEAR
10 PERCENT. THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL
COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS DURING THE
AFTERNOON AND EARLY EVENING HOURS ON FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ132-051100-
/O.NEW.KPSR.FW.W.0015.071005T1700Z-071006T0300Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
319 PM MST THU OCT 4 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR 
THE SOUTH-CENTRAL AND SOUTHWEST DESERTS OF ARIZONA DUE TO STRONG
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY. 

A STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH
SOUTHERN CALIFORNIA AND ARIZONA FRIDAY. THIS WILL CAUSE WINDS TO
INCREASE TO 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS PORTIONS OF
THE LOWER COLORADO RIVER VALLEY...AND EXTENDING INTO THE SOUTHWEST
DESERTS OF ARIZONA. IN ADDITION...A VERY DRY AIRMASS WILL OVERSPREAD
THE AREA...RESULTING IN MINIMUM RELATIVE HUMIDITY VALUES FALLING TO
NEAR 10 PERCENT. THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES
WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS DURING THE
AFTERNOON AND EARLY EVENING HOURS ON FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

J ROGERS/MEYERS
3 follow-up statements
000 
WWUS85 KPSR 051010
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
310 AM MST FRI OCT 5 2007

AZZ131-132-CAZ230>232-052300-
/O.CON.KPSR.FW.W.0015.071005T1700Z-071006T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
310 AM MST FRI OCT 5 2007 /310 AM PDT FRI OCT 5 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/
THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR SOUTHEAST
CALIFORNIA...THE LOWER COLORADO RIVER VALLEY AND THE SOUTHWEST AND
SOUTH-CENTRAL DESERTS OF ARIZONA DUE TO STRONG GUSTY WINDS...LOW
RELATIVE HUMIDITIES AND HIGH FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/
THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. THE WARNING IS IN
EFFECT FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL
PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND THE SOUTHWEST
AND SOUTH-CENTRAL DESERTS OF ARIZONA.

A STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH
SOUTHERN CALIFORNIA AND PORTIONS OF ARIZONA TODAY. THIS WILL CAUSE
WINDS TO INCREASE TO 15 TO 30 MPH WITH GUSTS TO NEAR 45 MPH ACROSS
PORTIONS OF SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY.
IN ADDITION...A VERY DRY AIRMASS WILL OVERSPREAD THE AREA...RESULTING
IN MINIMUM RELATIVE HUMIDITY VALUES FALLING TO NEAR 10 PERCENT. THE
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY
EVENING HOURS TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

BRECKENRIDGE
000 
WWUS85 KPSR 052143
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST FRI OCT 5 2007

AZZ131-132-CAZ230>232-060300-
/O.CON.KPSR.FW.W.0015.000000T0000Z-071006T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
243 PM MST FRI OCT 5 2007 /243 PM PDT FRI OCT 5 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING. 

A STRONG COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH
SOUTHERN CALIFORNIA AND PORTIONS OF ARIZONA TODAY. THIS WILL
CAUSE WINDS TO INCREASE TO 15 TO 30 MPH WITH GUSTS TO NEAR 45 MPH
ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND THE LOWER COLORADO
RIVER VALLEY. IN ADDITION...A VERY DRY AIRMASS WILL OVERSPREAD
THE AREA...RESULTING IN MINIMUM RELATIVE HUMIDITY VALUES FALLING
TO NEAR 10 PERCENT. THE STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS
DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JROGERS
000 
WWUS85 KPSR 060310
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST FRI OCT 5 2007

AZZ131-132-CAZ230>232-060415-
/O.EXP.KPSR.FW.W.0015.000000T0000Z-071006T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
810 PM MST FRI OCT 5 2007 /810 PM PDT FRI OCT 5 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING ISSUED EARLIER FOR THE AREA BETWEEN SOUTHEAST
CALIFORNIA AND SOUTH CENTRAL ARIZONA WAS ALLOWED TO EXPIRE AT 8 PM.
 

$$


HV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 4, 11:00 AM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Oct 4, 11:00 AM MST, 4 hours 19 minutes before
AZZ020>028-CAZ030>033-050000-

AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 AM MST THU OCT 4 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA WILL BRING
AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST AND
MAINLY SOUTH-CENTRAL ARIZONA TODAY. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL END FROM THE WEST BY LATE TONIGHT AS THE LOW
MOVES OFF TO THE NORTHEAST. A MORE SIGNIFICANT LOW PRESSURE SYSTEM
FROM THE PACIFIC NORTHWEST WILL BRING DRIER AIR...WINDY...AND COOLER
WEATHER TO THE ENTIRE AREA FRIDAY AND SATURDAY. HIGH PRESSURE WILL
RETURN LATE IN THE WEEKEND AND REMAIN THROUGH THE MIDDLE OF NEXT
WEEK...WHICH WILL MAKE FOR MAINLY CLEAR SKIES AND SLOWLY INCREASING
TEMPERATURES.

&&

.SHORT TERM...
TODAY THROUGH SATURDAY...
SKIES WERE PARTLY CLOUDY TO LOCALLY MOSTLY CLOUDY OVER MARICOPA
COUNTY INCLUDING THE GREATER PHOENIX AREA EAST ACROSS NORTHWEST AND
NORTH-CENTRAL PINAL COUNTY AND SOUTHERN GILA COUNTY LATE THIS
MORNING. THERE HAD BEEN ISOLATED SHOWERS MOVING NORTHEAST ACROSS
NORTHWEST AND NORTH-CENTRAL PINAL COUNTY AND SOUTHERN GILA COUNTY
DURING THE EARLY TO MID MORNING HOURS. SKIES WERE SUNNY ACROSS YUMA
AND LA PAZ COUNTIES AND SOUTHEAST CALIFORNIA THIS MORNING.

TEMPERATURES WERE GENERALLY A DEGREE OR TWO HIGHER IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA AND CLOSE TO THE SAME IN
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA LATE THIS MORNING
COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE
GENERALLY CLOSE TO THE SAME IN SOUTH-CENTRAL ARIZONA AND 15 TO 40
DEGREES LOWER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA LATE
THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS
GENERALLY 5 TO 15 MPH FROM THE SOUTHEAST AND SOUTH IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA AND FROM THE SOUTH AND
SOUTHWEST IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA LATE THIS
MORNING.

A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA IS
APPROACHING OUR AREA FROM THE SOUTHWEST TODAY AND WILL MOVE
NORTHEAST ACROSS OUR AREA TONIGHT. THIS SYSTEM WILL ACT ON A MOIST
AND UNSTABLE AIRMASS OVER OUR AREA WITH AN INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS TO SOUTHWEST AND MAINLY SOUTH-CENTRAL
ARIZONA TODAY INTO THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND THIS
EVENING...BUT IF ANY OCCUR THEY ARE EXPECTED TO BE ISOLATED.

THE LOW PRESSURE SYSTEM WILL WEAKEN AND MOVE NORTHEAST OF OUR AREA
WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST BY
LATE TONIGHT.

A MORE SIGNIFICANT LOW PRESSURE SYSTEM FROM THE PACIFIC NORTHWEST
COAST WILL MOVE SOUTHEAST TO NEVADA FRIDAY...THEN SWING EAST ACROSS
UTAH SATURDAY. THIS SYSTEM WILL BRING DRIER AIR AND BREEZY TO WINDY
WEATHER FROM THE SOUTHWEST TO SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY THIS AFTERNOON INTO TONIGHT. IT IS THEN
EXPECTED TO BRING DRIER AIR...WINDY...AND COOLER WEATHER TO THE
ENTIRE AREA FRIDAY AND SATURDAY...ALONG WITH MOSTLY CLEAR NIGHTS AND
SUNNY DAYS.

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR JOSHUA TREE NATIONAL
PARK...EASTERN RIVERSIDE COUNTY...IMPERIAL COUNTY...AND THE LOWER
COLORADO RIVER VALLEY INCLUDING YUMA FROM 10 AM TO 8 PM FRIDAY...DUE
TO THE WIND AND LOW RELATIVE HUMIDITY EXPECTED.

THE WIND COULD ALSO BECOME STRONG ENOUGH TO ISSUE A WIND ADVISORY
FOR THE SAME LOCATIONS AS THE FIRE WEATHER WATCH FOR FRIDAY
AFTERNOON AND EVENING. THIS WILL BE CONSIDERED FOR THE AFTERNOON
FORECAST PACKAGE THIS AFTERNOON.

&&

.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST AS MODELS ARE
IN GENERAL AGREEMENT ON LONG-WAVE PATTERN THROUGH THE MIDDLE OF NEXT
WEEK. BY EARLY SUNDAY...LARGE H5 LOW WILL HAVE CUT-OFF NEAR THE FOUR
CORNERS AND WILL SLOWLY SPIN OUT IN TO THE PLAINS DURING THE
FOLLOWING DAYS. H5 RIDGE AMPLIFICATION WILL TAKE PLACE OVER THE
WESTERN CONUS MONDAY THROUGH WEDNESDAY AS LARGE ALEUTIAN LOW
DEVELOPS. MODELS AGGRESSIVELY DEVELOP H5 RIDGE OVER NORTH-CENTRAL
MEXICO. CURRENT FORECAST HAS TEMPS WARMING WELL IN TO THE 90S BY
MID-WEEK. ECMWF IS NOTICEABLY WARMER THAN THE GFS TOWARD
MID-WEEK...AND IS SUGGESTING MAX TEMPS AROUND 100. WILL HOLD OFF ON
THAT FOR NOW AS NONE OF THE OTHER MODELS ARE SUPPORTING TEMPS THAT
WARM. RAIN CHANCES LOOK NIL THROUGH THE PERIOD WITH RELATIVELY
LITTLE SKY COVER.

&&

.AVIATION...
OCTOBER 4 1745 UTC (OCTOBER 4 1045 MST)

FOR KPHX/KIWA AND VALLEY AIRFIELDS...
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS ARIZONA DURING
THE PERIOD. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
AFFECT THE TAF SITES THIS AFTERNOON. UNCERTAINTY EXISTS IN THE AREAL
COVERAGE AND TIMING OF THUNDERSTORMS...AND ARE NOT INCLUDED IN THE
TAF. ANTICIPATE THAT THE BEST CONVECTIVE POTENTIAL OVER THE HIGHER
TERRAIN TO THE NORTH AND EAST OF PHOENIX. HOWEVER...CEILINGS COULD
DROP TO 8-10 KFT AGL...MAINLY BETWEEN 23Z TO 05Z. SKIES SHOULD BEGIN
TO CLEAR AFTER 07Z...AND SURFACE WINDS INCREASE AFTER 14Z.

FOR KYUM/KIPL/KBLH...
EXPECT MOSTLY CLEAR SKIES WITH FEW-SCT CLOUDS AT OR ABOVE 8-10 KFT
AGL. CONVECTIVE ACTIVITY SHOULD REMAIN WELL TO THE EAST OF THE LOWER
COLORADO RIVER VALLEY. HOWEVER...WESTERLY WINDS WILL PICK UP THIS
AFTERNOON WITH GUSTS UP TO 25 KTS...AND WILL PERSIST THROUGH THE
NIGHT WITH STRONGER GUSTS POSSIBLE...MAINLY NORTH AND NORTHWEST OF
KIPL...NEAR KPSP.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
OCTOBER 4 1300 UTC (OCTOBER 4 0600 MST)

SATURDAY THROUGH WEDNESDAY...
EXPECT BREEZY NORTH-NORTHWESTERLY WINDS SATURDAY AFTERNOON...
ESPECIALLY ALONG THE COLORADO RIVER...AS AN UPPER LEVEL LOW EXITS
THE REGION. WINDS WILL DECREASE SUNDAY...AND BE MAINLY LIGHT AND
VARIABLE MONDAY THROUGH WEDNESDAY. MINIMUM RH VALUES WILL REMAIN
BELOW 15 PERCENT ACROSS THE DESERT FLOOR THROUGH THE PERIOD WITH NO
SIGNIFICANT TRENDS EXPECTED. TEMPERATURES WILL BE RELATIVELY COOL
SUNDAY...BUT WILL SHOW A SLOW UPWARD TREND THROUGH THE WEEK AND BE
SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY AS HIGH PRESSURE RETURNS
TO THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
     YUMA...FIRE WEATHER ZONE 131...FROM 10 AM TO 8 PM MST FRIDAY.

CA...FIRE WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK...EASTERN
     RIVERSIDE COUNTY AND IMPERIAL COUNTY INCLUDING THE
     LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...
     AND 232 FROM 10 AM TO 8 PM PDT FRIDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...INIGUEZ
AVIATION...J ROGERS/MEYERS
FIRE WX...ROGERS/INIGUEZ
Hazardous weather outlook, Oct 4, 5:41 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
541 AM MST THU OCT 4 2007

AZZ021>023-026>028-050100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
541 AM MST THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING...ESPECIALLY
DURING THE AFTERNOON HOURS. GUSTY WINDS TO 50 MPH...BRIEF BUT HEAVY
RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE
PRIMARY HAZARDS. STRONG WINDS CAN PRODUCE AREAS OF DENSE BLOWING DUST
WHICH CAN LOWER VISIBILITY TO BELOW ONE HALF MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-050100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
541 AM MST THU OCT 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS. GUSTY WINDS TO 45 MPH...LOCALLY HEAVY
RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-050100-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
541 AM MST THU OCT 4 2007 /541 AM PDT THU OCT 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG GUSTY WINDS TO OVER 40 MPH ARE EXPECTED FRIDAY...AND COMBINED
WITH VERY DRY AIR...THEY WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY...SEE
PRODUCT PHXRFWPSR FOR ADDITIONAL INFORMATION.

NO WEATHER HAZARDS ARE EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BRECKENRIDGE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:17 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Oct 4, 3:53 PM MSTSevere Thunderstorm WarningPSRMaricopa37 min

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.